Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 66, NWS Wilmington, NC

November 2, 2021

NWS Wilmington, NC issued this small craft advisory at Nov 2, 2021, 3:05 PM EDT. It took effect at Nov 3, 2021, 12:00 AM EDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2021, 3:05 PM EDT (19:05 UTC)
In effect from
Nov 3, 2021, 12:00 AM EDT
Expired
Nov 5, 2021, 3:31 PM EDT
In force
64 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

628 
WHUS72 KILM 021905
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
305 PM EDT Tue Nov 2 2021

AMZ250-252-254-256-030300-
/O.NEW.KILM.SC.Y.0066.211103T0400Z-211103T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
305 PM EDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT WEDNESDAY...

* WHAT...North winds 15 to 20 kt with gusts around 25 kt 
  expected.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From midnight tonight to noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
9 follow-up statements
711 
WHUS72 KILM 030230
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1030 PM EDT Tue Nov 2 2021

AMZ250-252-254-256-030900-
/O.CON.KILM.SC.Y.0066.211103T0400Z-211103T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
1030 PM EDT Tue Nov 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
WEDNESDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt
  expected. Up to 6 foot seas 15 to 20 nm off Cape Fear.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until noon EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

dch
967 
WHUS72 KILM 030720
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
320 AM EDT Wed Nov 3 2021

AMZ250-252-254-256-031530-
/O.EXT.KILM.SC.Y.0066.000000T0000Z-211105T0100Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
320 AM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THURSDAY...

* WHAT...Northeast winds 15 to 25 kt and seas 4 to 6 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 9 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
738 
WHUS72 KILM 031043
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
643 AM EDT Wed Nov 3 2021

AMZ250-252-254-256-032000-
/O.CON.KILM.SC.Y.0066.000000T0000Z-211105T0100Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
643 AM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT
THURSDAY...

* WHAT...Northeast winds 15 to 25 kt and seas 4 to 6 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 9 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
166 
WHUS72 KILM 031819
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
219 PM EDT Wed Nov 3 2021

AMZ250-252-254-256-040900-
/O.CON.KILM.SC.Y.0066.000000T0000Z-211105T0100Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
219 PM EDT Wed Nov 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT
THURSDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 9 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

9
009 
WHUS72 KILM 040701
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
301 AM EDT Thu Nov 4 2021

AMZ250-252-254-256-042000-
/O.EXT.KILM.SC.Y.0066.000000T0000Z-211106T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
301 AM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
645 
WHUS72 KILM 041953
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
353 PM EDT Thu Nov 4 2021

AMZ250-252-254-256-050400-
/O.CON.KILM.SC.Y.0066.000000T0000Z-211106T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
353 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
948 
WHUS72 KILM 050138
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
938 PM EDT Thu Nov 4 2021

AMZ250-252-254-256-051100-
/O.CON.KILM.SC.Y.0066.000000T0000Z-211106T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
938 PM EDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
776 
WHUS72 KILM 050721
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
321 AM EDT Fri Nov 5 2021

AMZ250-252-254-256-052000-
/O.EXT.KILM.SC.Y.0066.000000T0000Z-211106T0300Z/
/O.NEW.KILM.GL.W.0008.211106T0300Z-211108T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
321 AM EDT Fri Nov 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 11 PM EDT THIS EVENING TO 7 PM EST
SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt and seas 7 to 10 ft expected. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 7 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...For the Gale Warning, from 11 PM EDT this evening to 7 
  PM EST Sunday. For the Small Craft Advisory, until 11 PM EDT 
  this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
849 
WHUS72 KILM 051931
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
331 PM EDT Fri Nov 5 2021

AMZ250-252-254-256-060345-
/O.CAN.KILM.SC.Y.0066.000000T0000Z-211106T0300Z/
/O.CON.KILM.GL.W.0008.211106T0300Z-211108T0000Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
331 PM EDT Fri Nov 5 2021

...GALE WARNING REMAINS IN EFFECT FROM 11 PM EDT THIS EVENING TO
7 PM EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 10 ft expected. For the Small 
  Craft Advisory, northeast winds 15 to 25 kt with gusts up to 
  30 kt and seas 4 to 7 ft.

* WHERE...Southeast North Carolina and Northeast South Carolina 
  coastal waters.

* WHEN...From 11 PM EDT this evening to 7 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 11:54 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Nov 2, 11:54 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1154 AM EDT Tue Nov 2 2021

.SYNOPSIS...
High pressure continues to bring seasonable temperatures and
quiet weather today. Cooler air arrives on Wednesday behind a
dry cold front. Rain chances return Thursday through Saturday as
a series of lows form offshore. Breezy and cool late next
weekend with dry weather returning.

&&

.UPDATE...
Last sunny and warm day for a while. Forecast on track for mid
70s for high temps this aftn and plenty of sunshine.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Weak high pressure in control today as cold front slowly
approaches from the northwest. Lack of any well defined gradient
will keep winds light and may allow for weak sea breeze along
the coast. Tue will be the last day with temperatures above
climo for a while. Aforementioned cold front moves across the
area overnight, accompanied by a surge of much cooler air.
Although cold advection will be underway tonight, lows will end
up near to above climo. The mixing afforded by breezy northwest
winds helps keeps lows in the mid 40s well inland to around 50
near the coast. Mid-level moisture and an increase in flow at
500mb with the front will lead to an increase in cloud cover
aloft. Partly to mostly cloudy skies and cold advection Wed will
keep highs well below climo. Some areas will struggle to reach
60 Wed afternoon.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Cloudy and cool Wednesday night through Thursday night due to
continued CAA with surface high pressure ridging in from the
north. Weak low pressure forms along stalled front offshore
Thursday east of NC with a strip of increased moisture across
central Carolinas. With limited forcing, outside of weak upper
level impulses late Thursday, kept pops relatively low with best
chances west of I-95 and along the coast. Low temps Wed and
Thurs nights in the low to mid 40s. High temps Thursday well
below normal in the low to mid 50s inland and near 60 near the
coast.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Guidance continues to fluctuate with the forecast going into
next weekend. An approaching 500mb shortwave trough will aid in
a second stronger low forming along stalled offshore front east
of GA late Friday. Cloudy, breezy and cool conditions continue
Friday into Saturday as low moves up SE coast to east of NC by
late Saturday. How close the low gets and how quick it is to
exit to the northeast will determine rain chances for Friday and
Saturday, with best chances across coastal counties. QPF is
fairly minimal through Saturday at few tenths of an inch. Skies
begin clearing late Saturday, but expect breezy north winds to
continue through Sunday with tightened pressure gradient between
high pressure to the west and exiting low. This will hinder the
previously mentioned radiational cooling and frost chances for
Saturday night. High pressure ridges in from the west Sunday and
Monday with dry weather and slowly warming high temps.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
High pressure will continue to control the weather one more day
with light winds and pleasant temperatures. A dry cold front
will push into the region overnight, with a VFR ceiling worst
case. Cooler temps tomorrow with a high stratocu ceiling.

Extended Outlook...Coastal low pressure and an approaching cold
front Thu thru Fri will result in periodic flight restrictions.

&&

.MARINE...
Through Wednesday...Light northerly flow today will increase
overnight as cold front crosses the waters and northerly surge
develops. Northerly winds ramp up to a solid 20 kt following the
passage of the front this evening. All zones should be seeing
solid 20 kt north to northeast winds by the time the sun rises
Wed. Pinched gradient will keep speeds around 20 kt on Wed, with
direction becoming more northeast throughout the day. Stronger
gusts will be possible, although winds aloft are not
particularly strong. Seas around 2 ft Tue will build to 3 to 4
ft by Wed morning and 3 to 5 ft Wed afternoon. Although an east
swell will continue to be present, the wave spectrum will be
dominated by a growing northeast wind wave. Based on winds and
seas do not plan to issue a SCA at this point. If winds are
increased with subsequent forecast updates a SCA would likely be
needed for later Tue night and Wed.

Wednesday Night through Saturday...Gusty north-northeasterly
winds will dominate Wednesday night into next weekend with
strong high pressure to the northwest and a series of low
pressure offshore. NNE winds 15-20 kts with gusts up to 25 kts
forecasted for Wednesday night through early Friday, with seas
3-5 ft. 6 footers possible for outer NC coastal waters early
Thursday. Small Craft Advisory likely Friday afternoon into
Sunday as northeasterly winds increase in speed by Friday
afternoon to sustained 20-25 kts and gusts 25-30 kts with a
second stronger low forming off the coast of GA. These elevated
winds will continue through Saturday as the low moves up the
southeast coast. Seas 4-7 ft late Friday through Saturday,
predominantly 7-8 sec NE swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RGZ
NEAR TERM...III
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...43
MARINE...III/VAO
Hazardous weather outlook, Nov 2, 3:13 AM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
313 AM EDT Tue Nov 2 2021

NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-054>056-
058-059-030715-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry-
Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry-
313 AM EDT Tue Nov 2 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-030715-
Inland New Hanover-
313 AM EDT Tue Nov 2 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Minor tidal flooding is possible along the lower Cape Fear River
with successive high tides through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-030715-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
313 AM EDT Tue Nov 2 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Small craft conditions possible Wednesday into Thursday and likely
Friday through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.